MAUDE Adverse Event Report: CONMED CORPORATION 4.2MM STERLING CUDA, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 4.2MM STERLING CUDA, QTY 6; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number C9254
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
On behalf of their customer, conmed (b)(4) reported issues with the 4.2mm sterling cuda # c9254, lot 1154878, recently experienced by (b)(6) on (b)(6) 2021.Information received indicates shaver broke during use in an achilles procedure.It is noted the procedure was successfully completed by using another 4.2 cuda with no impact or injury to the patient.To date, additional information has been requested, but per the reporter, at this time there is no other information available.This incident will be reported on the basis of malfunction with potential for injury upon reoccurrence because clarification of the term "broke" and if there was patient contact can not be obtained.
 
Additional Manufacturer Narrative
The reported event of ¿blade broke during use¿ is inconclusive.The device in question, used in the procedure, is not available for evaluation by conmed.No photographic evidence has been provided.Therefore, the reported failure cannot be verified, and root cause cannot be identified.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review was conducted and found no other similar events reported for this lot number.(b)(4).The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Also per the ifu the user is advised to not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
4.2MM STERLING CUDA, QTY 6
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key12387699
Report Number1017294-2021-00320
Device Sequence Number11943040
Product Code GFA
UDI-Device Identifier10845854017531
UDI-Public(01)10845854017531(17)260315(10)1154878
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberC9254
Device Catalogue NumberC9254
Device Lot Number1154878
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date08/30/2021
Patient Sequence Number1